Ask a Texas Heart Institute Doctor
Informed patients make better patients.
Are there any channel blockers that won't cause serious side effects to gums?
Diltiazem CD 180mg/daily for 12 years for SVT (supraventricular tachycardia). Developed serious gum side effects. Are there channel blockers without this side effect?
submitted by Vic from Williamson, West Virginia on 3/7/2014
by St. Luke's Medical Center pharmacist, Stephen Michaud, PharmD, BCPS
Unfortunately, the literature shows that gingival hyperplasia is associated with all calcium channel blockers. This is a well know side effect of long term calcium channel blocker therapy. I would refer you back to your physician.
See also on this site:
Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.
To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.
Updated March 2014